Missouri, 2007Drought in Missouri, August 1 to 31, 2007
August 1 to 31, 2007 · NWS LSX · 7 events in 7 counties and zones
Several counties in southeast Missouri were moved to D2, severe, drought status.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several counties in southeast Missouri were moved to D2, severe, drought status.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 9:42 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 9:42 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT TUE JUL 31 2007
.DISCUSSION...
LTL OR NO PCPN AND SLOWLY INCRG TEMPS SHUD BE THE PRIMARY WX
TRENDS FOR THE RMNDR OF THE WEEK AS RDGG HOLDS FIRM ACR AREA.
THERE CULD BE A CHC FOR TSRA OVR AREA THU NGT AS SHTWV DEPRESSES
RDG JUST A BIT AND ALLOWS WK CDFNT TO APRCH FROM N. WRF/NAM IS
MOST AGGRESSIVE WITH PCPN ATTM...BUT OTHER SHORT TERM MODELS ARE
MUCH DRIER SO HV HELD POPS IN THE SLGT CHC CAT FOR NOW.
AS FAR AS TEMPS ARE CONCERNED MAV GUID HAS BEEN TOO FAST IN WRMG
DAYTIME HIGHS OVR THE PAST FEW DAYS. WITH LO LVL TRAJS INDICATING
THAT FLOW WL CONT TO ORIGINATE FROM SFC RDG NE/E OF OUR CWA THINK
THAT 12Z MAV TRENDS ARE ALSO TOO WRM. SO HV GONE WITH THE MORE
MODEST WRMUP OF 1-2 DEGREES EACH DAY WHICH PUSHES HIGHS INTO THE
MID 90S MOST OF THE AREA BY THU.
HEADING INTO THE LATTER STAGES OF THE 7 DAY FCST...MEDIUM RANGE
MODELS RMN IN AGREEMENT THAT LARGE RDG WL BE DOMINATING MUCH OF THE
U.S. FROM THE S ROCKIES INTO THE OHIO VLY...WITH WESTERLIES AND
ATTENDANT DYNAMICS RMNG N OF OUR CWA. WHILE MCS ACTIVITY THAT DOES
DVLP IN THE WESTERLIES WL CERTAINLY BE A THRT TO TRACK SE AND AFFECT
OUR AREA...ATTM UVV/LO LVL FORCING SEEMS TO BE DISPLACED WELL N OF
OUR AREA. THFR...GOING WITH A FCST WHICH FAVORS CLIMATOLOGICALLY
DRY POPS APRS TO BE THE WAY TO GO. WITH VRY LTL CHG IN 85H TEMPS
DAYTIME HIGHS SHUD RMN WELL IN THE 90S ACR THE ENTR REGION. MEX
GUID SEEMS TO BE CONTG TREND OF 12Z MAV OF BEING TOO WRM ON
SAT/SUN. HWVR...ALSO SUSPECT THAT THE DOWNWARD ADJ OF MAX TEMPS
AS SUGGESTED BY MEX IN THE MON/TUE TIME FRAME IS A REFLECTION OF
CLIMO BIAS THAT IS COMMON IN THE LTR PDS OF STATISTICAL FCSTS. SO
HV GENLY HELD DAYTIME TEMPS IN THE MID 90S IN THE FRI-TUE TIME
FRAME. THESE TEMPS...COMBINED WITH A SLO INCR IN DWPTS...SHUD ALSO
SLOWLY PUSH THE HI INTO THE 100-105 RANGE DURG THE PD.
TRUETT
&&
.AVIATION...
FOR THE 06Z TAFS...RIDGE OF HIGH PRESSURE WILL KEEP VFR CONDITIONS
ACROSS CWA THROUGH VALID FORECAST PERIOD. HAVE A FEW HOURS OF
RIVER VALLEY FOG AT KSUS...OTHERWISE LIGHT EAST-SOUTHEASTERLY
WINDS WILL CONTINUE WITH CLEAR SKIES.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 31, 3:24 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT TUE JUL 31 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
424 PM CDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GRADUAL INCREASE OF TEMPERATURE AND HUMIDITY LEVELS WILL BE
PUSHING THE HEAT INDEX TO AROUND 100 DEGREES IN A FEW SPOTS ON
FRIDAY THROUGH SUNDAY...WITH READINGS OF 100 TO 105
DEGREES EXPECTED BY MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TRUETT
Drought, Jefferson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
The southern half of Jefferson County was moved to D2, severe, drought status.
Drought, Washington
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
Drought, St. Francois
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Francois forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Drought, Ste. Genevieve
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ste. Genevieve forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Drought, Reynolds
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Reynolds forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Drought, Iron
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Iron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Drought, Madison
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58982, 58983, 58984, 58985, 58986, 58987, 58988.